Results 1 to 7 of 7

Thread: Beer and Vicodin. Help!

  1. #1
    marvel111 is offline Member
    Join Date
    May 2010
    Posts
    1


    Default Beer and Vicodin. Help!

    I'm going out of my mind with worry. Last night (5/10) after work I had 3 beers (6:30p - 7:30p). While waiting for the bus, I took (8:00p) what I thought was my penicillin. On a hunch I checked my Vicodin count and was 1 pill short (prescription was for 28. I hadn't taken one before, and counted 27) I'm thinking I accidently took the Vicodin and not the penicillin. The Vicodin was a 5/500 mg Hydrocodone/Acetaphetamin. I'm 24, 6'1", 169lb. I consider my self a moderate drinker (2-3 a day)

    I called my ins. provider advice line and the nurse said I'd be ok. I woke up this morning VERY fatigued. My heart raced once or twice for no reason. Beyond that, I felt ok. No vomiting, nausea, no sweats or shakes. I had a slight upset tummy (maybe from worry). In the restroom I thought I saw some yellowing of my eyes, but I can't tell if that is the light playing tricks.

    I called the ins. provider advice line again. The nurse said that mixing the two, while bad habitually, would not cause liver damage once. I told her that I had heard ANY combination of Acetaphetamin and alcohol is instantly fatal.

    What I'm asking is that, if my liver was failing right now, would I be worse off? Will taking the Vicodin and 3 beers once kill me?

  2. #2
    tinmuning's Avatar
    tinmuning is offline Moderator
    Join Date
    Apr 2008
    Location
    manila, PH
    Posts
    3,876
    tinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond repute
    tinmuning has a reputation beyond reputetinmuning has a reputation beyond repute
    If it's just a single instance where you mixed Vicodin and alcohol, the adverse effects are minimal and short-term. However, if you mix these two repeatedly or on a regular basis, you are subjecting yourself at risk for liver problems (among other complications).
    Helpful InsaniaK Rated helpful

  3. #3
    krd121212 is offline Member
    Join Date
    Jun 2010
    Posts
    5


    If you are you in that much pain where you need both alcohol and vicodin to control it, you should explain this to your physician so he or she can adjust your meds accordingly or root out the underlying cause. If you insist on drinking moderately but also need pain control, you must eliminate the acetaminophen from the regimen because any dose over 1,000mg (only 2 extra strength) at one time is toxic to your liver by itself even without the alcohol. I would recommend looking for a more appropriate pain control substitute on a reputable site that I've used before, such as thegenuinepills.com, where you can find codeine without the tylenol as well as better, safer non-prescription alternatives such as tramadol.

  4. #4
    AB Negative is offline Banned Reason: Trying to sell through the forums
    Join Date
    Apr 2010
    Posts
    39
    AB Negative is on a distinguished road

    Honestly, you've not to worry.... You haven't done any permanent damage to your liver, & provided you stick to the limit of no more than 2,600/mg per day of APAP then you shouldn't have to worry about doing any long term damage to your liver.
    The problem actually lies more with the Alcohol & the APAP. Both of which are more damaging to your liver BY FAR than the small 5mg dosage of Hydrocodone (Most opiates combined with APAP in fact aren't the cause of liver damage, and in fact the APAP they're combined with is what really does the damage).
    That said, you also have to take into account your drinking. If you choose to drink regularly, particulary on days you take your medicine, then the daily maximum reccommended intake dosage of APAP goes down. I doubt you'll find a chart that says if you drink "X" many beers you should never exceed "X" amount of APAP per day. That limit of 2,600mg per day assumes that the person taking it isn't using alcohol, because as any doctor will tell you, you shouldn't be drinking while taking vicodin.

    For the long term you really will be ok, but don't make a habit of it. If it just happened the one time, part of it may be in your head if you know what I mean. Sometimes people can whip their mind into such a frenzy that their body will react to the mind's perceptions...hence your heart flutter. My guess is you had a bad hangover, which was made worse by the vicodin (which makes sense because the 2 combined can actually make a bad hangover turn REALLY BAD).
    Really though, you have nothing to worry about provided it was just the isolated incident. So take a deep breath & relax....
    Best of luck to you...

  5. #5
    UFCFan is offline Member
    Join Date
    Apr 2011
    Posts
    30


    You should be completely fine as long as this is an isolated incident. You have done no damage from this and any adverse effects you are feeling are completely from nerves and worrying.

  6. #6
    Join Date
    Apr 2011
    Posts
    41


    The answer to your question is yes, if your liver was failing you would be on the ground in SEVERE pain,you wouldn't be able to get up and move around as the pain would be intense enough to keep you down. If this is the first time this has happened then you will be just fine, the best thing you can do is to just take an easy day for yourself and NOT drink any alcohol for tonight, another thing you can do is to drink alot of water to work it all the way out of your system. And in the future if you are in need of the pain pill i would not drink that day, they are not very good to be mixing with alcohol it works 2x as much when you mix the two.Good luck to you you will be A ok

  7. #7
    Breatheo2 is offline Member
    Join Date
    Apr 2011
    Posts
    11


    Have to agree with the other posters aswel OP. As long as it's an isolated incident you should be fine. It's chronic abuse that will leave you and your liver in trouble

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Protected by Copyscape CopySentry. Do not copy.